Journal of Symplectic Geometry

Volume 5 (2007)

Number 3

Symplectic hypersurfaces and transversality in Gromov-Witten theory

Pages: 281 – 356



Kai Cieliebak

Klaus Mohnke


We present a new method to prove transversality for holomorphic curves in symplectic manifolds, and show how it leads to a definition of genus zero Gromov-Witten invariants. The main idea is to introduce additional marked points that are mapped to a symplectic hypersurface of high degree in order to stabilize the domains of holomorphic maps.

Full Text (PDF format)